Skip to content
Heart Palpitations??
avatar
snuttlefrutz posted:
For the past week or two I've been having heart palpitations. it feels like my heart is jumping out of my chest. I haven't increased my caffeine or changed meds recently. it sometimes lasts hours, other times just a few minutes... Does anyone else have this problem?? if so, do you see a cardiologist? Is this something I should be concerned about and call my rheumy for advice?? is it even lupus related?? at first i thought it would go away, but it keeps coming back...
Reply
 
avatar
LilPrego216 responded:
I believe heart palpitations can be a side effect of some of our meds. I have had them periodically, but I already see a cardiologist for idiopathic cardiomyopathy. I would put a call into your Rheumy and let them know what's going on. She may have some advice for ya!

Laura
 
avatar
K-squared responded:
It's called heart arrhythmia when the heart beats irregularly. You can read about it at this website:

www.medicinenet.com/arrhythmia_irregular_heartbeat/article.htm

I agree with the above post that sometimes it can be related to meds. When my Synthroid dose is too high, I have arrhythmia. You should let your doc know this is going on, so they can try to figure out why.

K2
 
avatar
cunard responded:
I am just coming out of a flare, been off the prednisone for about 3 or 4 days. I had heart palpitations - they would come and go - I couldn't really pin them down to something I was doing at the time. I told my rheumatologist and he ordered an EKG and it was okay. I thought he should have done more at the time, but since I am through the flare I haven't had anymore of them. It is really scary and would take my breath away. This was my first bad flare and I sure hope they are far and few between!!! Hope you feel better soon.
 
avatar
naive74 responded:
Hi there -

I am having the same symptoms now . My heart rate goes up really high upto 150 bpm and takes a while sometimes a hour to com back . How is your palpitation now . Are you any medication ? Hope you are better already . Please reply .
 
avatar
JJinIN responded:
Hi Snuttle, I had the same situation last month. After a week of it my DH insisted I go the E.R. There they did an EKG, stess test with an echogram, and, a heart cath. After all that it was decided that I was having irregular palpitations, but, it was considered "benign" because my heart showed no damage. My Rhuemy had increased my Cellcept dosage and decreased my steroids about 3 weeks prior to this. He has now stopped the Cellcept completely and increased my steroids again. It has been a couple of weeks and I am still having the palpitations, but, not as often. The down side is my lupus is becoming more active. Not really sure what was worse. I have read that palpitations can be lupus related. Please speak with your doctor about this. Take care, JJinIN
 
avatar
lupyk8t responded:
I would start with a call to your internal medicine doc/ Primary care doc. They can easily rule out the things it could be, including potential medicine side effects. The fact that it lasts longer than a few seconds....I would definitely get it checked out rather than try to watch and wait
 
avatar
arwen101 responded:
have sle and i get heart palpitation it can go with sle my heart doctor told me i had what look like two heart attacks but it was the sle you could have problems with vastraler system sorry about the spelling. when i have flare ups it casues problem in vastraler system that affects the heart.
 
avatar
Siera responded:
This is such an old thread, but just in case some reads this and wants more info., here is what I have to offer.
I have been struggling now with these wiered things going on in my chest that felt like butterflies, to my heart taking a plunging dump and even a feeling of doom, like I should be worried about something. My kidney specialist was concerned at well as my blood pressure was like 179 /72 or 181/80.. just very odd considering I have never had any problems with my blood pressure unless my kidneys were in trouble. So after the 2 time going into the ER, then being admitted, the heart specialist decided to do a chemically induced stressed test. After this had finished, we found out that my left heart valve was weak and had to put alot of pressure on the valve to move the blood up and around. Hense the high top number. This situation is Lupus related and caused by.... I have been given medication to help support that valve and top these weired feelings in my chest. I am noticing that I am even sleeping better.
If this is something you are experiencing, request a stress test to see really how you heart is working. With you already having lupus, chances are it is not a benign situation, but there is help to improved the situation.
Hope this helps someone.
 
avatar
used2thepain responded:
I just had some today for about 15 minutes. I don't take any Lupus meds or drink any caffiene, so its really annoying. I hope they don't come back! This was the longest I have had them. I have also for the first time, getting eye rashes. Lupus is one thing after another. I can deal with the arthritis most days, but not all this.


Featuring Experts

Dr. R. Swamy Venuturupalli is a board-certified rheumatologist practicing in Los Angeles. He is Clinical Chief of the Division of Rheumatology at Ce...More

Coping
With Lupus

WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
at work, or with family
and friends.
Visit Lupus Day2Night

Helpful Tips

Blood Test Results
I found a useful website that lists various blood tests and gives the definitions and normal ranges for them! This website also has a wide ... More
Was this Helpful?
5 of 8 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.